MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOSAFELOCK BAG SPIKE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number KL-BS001U3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation- the investigation is pending.
 
Event or Problem Description
The event involved a chemosafelock bag spike where a leak during infusion was reported.The involved and/or mating devices is chemosafelock infusion set.Type of procedure is preparation and medication involved is keytruda.As per report, "one(1) actual sample was returned connected to a saline bag (100ml/otsuka).With ¿as-received¿ condition, when we applied pressure to the saline bottle, no leakage was observed.After connected the sample to the saline bottle, and our in-house kl-msu3, liquid flow as checked under gravity.As a result, the solution was confirmed to be leaking from the back of kl-msu3¿s clips.Upon closely checking of the top surface of the sample, damage was confirmed on the main seal part.There was no reported impact of the event on patient and medical institution worker.There was patient involvement but no patient harm.
 
Additional Manufacturer Narrative
The following was provided by the customer for complaint investigation: -one used list# kl-bs001u3, chemosafelock bag spike; lot# 13972993 a series of photos were shared by the customer, where a drop of water is observed coming from a tear over the seal.The sample is observed to be connected into an infusate bag.As received, there was a small tear over the top seal observed on the returned device; no additional damage or anomalies were observed.The sample was tested and a leak from the spike tip and the silicone seal was confirmed.Once the sample was dissembled, a curved/deformed spike and a torn seal was confirmed.This passed to the outer seal, but not in the inner seal.The customer's complaint of leakage was confirmed.The probable cause of the deformed spike happening due to conveyer damage during molding process of manufacturing.

Brand Name
CHEMOSAFELOCK BAG SPIKE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20842940
Report Number9617594-2024-01723
Device Sequence Number20818720
Product Code FPA
UDI-Device Identifier00840619023676
UDI-Public(01)00840619023676(17)270401(10)13972993
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKL-BS001U3
Device Lot Number13972993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KEYTRUDA, MFR.; SALINE BAG (100ML/OTSUKA).
Patient SexUnknown